Alert archive / Wyoming / River Flood Warnings in 2014
River Flood Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this river flood warning at May 30, 2014, 11:04 AM MDT for Albany County, Wyoming. It took effect at Jun 1, 2014, 9:00 AM MDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2014, 11:04 AM MDT (17:04 UTC)
- In effect from
- Jun 1, 2014, 9:00 AM MDT
- Expired
- Jun 3, 2014, 3:00 AM MDT
- In force
- 42 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Laramie River near Bosler (BOSW4).
- Action stage
- 6.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 8.5 ft
- Major stage
- 9.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06661585, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
623
WGUS45 KCYS 301704
FLWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT FRI MAY 30 2014
...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WYOMING...
LARAMIE RIVER NEAR BOSLER AFFECTING ALBANY COUNTY
.HYDROLOGIC SUMMARY:
TEMPERATURES WILL BE WARM ENOUGH TO PRODUCE GOOD RUNOFF FROM
THE SIERRA MADRE AND SNOWY RANGES THROUGH EARLY NEXT WEEK. HIGH
TEMPERATURES IN THE MOUNTAINS WILL BE IN THE UPPER 50S TO LOW
60S WITH OVERNIGHT LOWS IN THE LOW 40S. SUBTROPICAL MOISTURE
WILL STREAM ACROSS THE REGION TO PRODUCE WIDESPREAD RAINFALL
THROUGH THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS. MOVE TO HIGHER GROUND.
THE NEXT STATEMENT WILL BE ISSUED: LATE SATURDAY MORNING
&&
WYC001-311704-
/O.NEW.KCYS.FL.W.0008.140601T1500Z-140603T0900Z/
/BOSW4.1.ER.140601T1500Z.140601T1800Z.140603T0300Z.NR/
1104 AM MDT FRI MAY 30 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLOOD WARNING FOR
THE LARAMIE RIVER NEAR BOSLER.
* FROM SUNDAY MORNING TO LATE MONDAY NIGHT.
* FORECAST...RISE ABOVE ACTION STAGE OF 6.5 FEET THIS AFTERNOON
AND WILL WILL CONTINUE RISING. IT IS FORECAST TO THEN RISE
ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE
TO NEAR 7.6 FEET BY JUNE 1ST AT NOON.
* THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 7.5 FEET AT LATE SUNDAY
MORNING.
* THE STAGE WILL CREST AROUND 7.6 FEET AT SUNDAY EARLY AFTERNOON.
&&
* IMPACT...AT 7.6 FEET...RECORD STAGE AND FLOW---4,930 CFS
(6/14/2010).
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.6 FEET
ON JUN 14 2010.
&&
LAT...LON 4176 10562 4142 10551 4142 10585 4166 10585
4179 10575
$$1 follow-up statement
200
WGUS85 KCYS 311848
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1248 PM MDT SAT MAY 31 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
WYOMING...
LARAMIE RIVER NEAR BOSLER AFFECTING ALBANY COUNTY
.HYDROLOGIC SUMMARY:
TEMPERATURES WILL BE WARM ENOUGH TO PRODUCE GOOD RUNOFF FROM
THE SIERRA MADRE AND SNOWY RANGES THROUGH EARLY NEXT WEEK. HIGH
TEMPERATURES IN THE MOUNTAINS WILL BE IN THE UPPER 50S TO LOW
60S WITH OVERNIGHT LOWS IN THE LOW 40S. SNOWMELT SHOULD DECREASE
WITH THESE COOLER TEMPERATURES WITH THE LITTLE SNAKE FALLING
BELOW FLOOD STAGE SUNDAY AFTERNOON. WILL CONTINUE TO MONITOR
SNOW MELT THOUGH AS WARMER TEMPERATURES COULD ELEVATE SNOW MELT
EARLY NEXT WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS. MOVE TO HIGHER GROUND.
THIS WILL BE THE LAST STATEMENT WITH THIS EVENT.
&&
WYC001-311918-
/O.CAN.KCYS.FL.W.0008.000000T0000Z-140603T0900Z/
/BOSW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1248 PM MDT SAT MAY 31 2014
* FLOOD WARNING IS CANCELLED FOR THE LARAMIE RIVER NEAR BOSLER
* THE STAGE WILL RISE TO 6.9 FEET BY NOON SUNDAY AND REMAIN AT 6.9 FEET
THROUGH WEDNESDAY MORNING.
* IMPACT...AT 7.6 FEET...RECORD STAGE AND FLOW---4,930 CFS
(6/14/2010).
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.6 FEET
ON JUN 14 2010.
&&
LAT...LON 4176 10562 4142 10551 4142 10585 4166 10585
4179 10575
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at May 30, 10:23 AM MDT, 41 minutes earlier.
Area forecast discussion, May 30, 10:23 AM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 AM MDT FRI MAY 30 2014
.UPDATE...
ISSUED AT 1009 AM MDT FRI MAY 30 2014
ADDED MUCH OF THE REST OF LARAMIE AND ALBANY COUNTIES TO THE FLASH
FLOOD WATCH FOR THIS AFTN. PW VALUES ARE PROGGED TO BE AROUND 1
INCH...SO THERE WILL BE SOME VERY EFFICIENT RAIN PRODUCERS. THE
HRRR MODEL CONTINUES TO HIT AREAS ALONG THE SOUTHERN LARAMIE RANGE
WITH 3-4 HRS OF CONTINUOUS MODERATE TO HEAVY RAIN AFTER AROUND
19Z. THERE WILL BE SOME TSTMS THIS AFTN...ALTHOUGH INSTABILITY
WILL BE LIMITED BY THE WIDESPREAD CLOUD COVER.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 335 AM MDT FRI MAY 30 2014
MAIN FOCUS TODAY IS THE EXPECTED PRECIPITATION OVER THE MOUNTAINS.
WATER VAPOR SHOWING STREAM OF TROPICAL MOISTURE MOVING UP ACROSS
THE AREA AS PREVIOUSLY FORECAST. RADAR SHOWING SHOWERS ACROSS
WESTERN COLORADO WHICH BASED ON SURFACE OBSERVATIONS IS MOSTLY
LIGHT RAIN. NOT SEEING ANY LIGHTNING ASSOCIATED WITH THIS
ACTIVITY. THIS SHOULD REMAIN THE CASE THROUGH MID MORNING BEFORE
SURFACE HEATING BEGINS TO ADD TO THE LOW LEVEL INSTABILITY. SHOULD
START TO SEE STRONGER CONVECTION BEGIN TO DEVELOP WITH SOME STRONG
THUNDERSTORMS BY THIS AFTERNOON EAST OF THE LARAMIE RANGE. DO NOT
ANTICIPATE MUCH IN THE WAY OF THUNDERSTORM ACTIVITY WEST OF THE
LARAMIE RANGE TODAY...BUT SHOULD SEE A FEW STORMS. HAVE ISSUED A
FLASH FLOOD WATCH FOR THE SNOWY RANGE AND NORTHERN LARAMIE RANGE.
ALTHOUGH NOT A GREAT SET UP FOR FLASH FLOODING FROM THE CONVECTIVE
SIDE OF THINGS...THE SNOWPACK OVER THE MOUNTAINS IS VERY RIPE AND
WILL MELT EASILY WITH ANY RAIN. CURRENTLY FORECASTING AN AVERAGE
OF A HALF AN INCH OF RAIN OVER THE SNOWY RANGE. ITS TOUGH TO TELL
HOW MUCH SNOW THAT MIGHT MELT...BUT SHOULD EVEN ONE THUNDERSTORM
SITS OVER THE SNOWY RANGE FOR ANY LENGTH OF TIME...FLASH FLOODING
COULD EASILY BE TRIGGERED. INTO THE NORTHERN LARAMIE RANGE...SNOW
IS NOT MUCH OF A FACTOR ANYMORE...BUT THERE IS A LARGE BURN SCAR
FROM A FIRE 2 SUMMERS AGO. STREAMS ARE ALREADY RUNNING HIGH SUCH
THAT EVEN A SHORT PERIOD OF HEAVY RAIN COULD PRODUCE FLASH
FLOODING. ELSEWHERE FLASH FLOOD THREAT IS LESS FOR TODAY. THERE
WILL BE SOME THUNDERSTORMS WITH HEAVY RAIN INTO THE PLAINS BUT
GENERALLY LOOKING AT AN ISOLATED FLASH FLOOD THREAT THERE.
SEVERE THUNDERSTORMS ARE GENERALLY NOT EXPECTED TODAY BUT ONE OR TWO
SEVERE THUNDERSTORMS NOT COMPLETELY OUT OF THE QUESTION. 0 TO 6 KM
SHEAR IS MOSTLY FORECAST TO BE AROUND 30 KTS UPWARDS OF 40 KTS.
CIRRUS CANOPY WILL INHIBIT SURFACE INSTABILITY AND SURFACE BASED
CAPE WILL GENERALLY BE IN THE 1000-1500 J/KG RANGE. WILL LIKELY SEE
SOME STRONGER STORMS WILL GUSTY WINDS AND SMALL HAIL. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL BE LESS ON SATURDAY...BUT THE
POTENTIAL FOR SEVERE WEATHER WILL ACTUALLY INCREASE. WILL SEE MUCH
MORE SUNSHINE SATURDAY WHICH WILL DESTABILIZE THE LOW LEVELS. MODELS
PROGGING SURFACE BASED CAPES TOWARDS 2000 J/KG AND 0-6 KM BULK
SHEAR 40-45 KTS. SUNDAY COULD BE A SIMILAR SET UP TO SATURDAY. THE
MAIN RISK FOR SEVERE THUNDERSTORMS WILL BE IN THE PLAINS.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 335 AM MDT FRI MAY 30 2014
UPPER TROF WILL MOVE EAST OVER THE NRN PLAINS SUNDAY NIGHT LEAVING
A GENERALLY WESTERLY FLOW ACROSS THE CWA THROUGH TUESDAY. THIS
WILL BRING A SOMEWHAT DRIER WEATHER REGIME TO THE CWA EARLY NEXT
WEEK WITH A SHORT UPPER RIDGE MOVING ACROSS TUESDAY. CONVECTIVE
ACTIVITY MAY PICK UP AGAIN LATE TUESDAY AS A SHORTWAVE LIFTS
NORTHEAST ACROSS THE REGION WITH YET ANOTHER WAVE PASSING ACROSS
LATE WEDS PROVIDING MORE SCTD SHOWERS AND TSTMS. LITTLE CHANGE IN
TEMPERATURES SEEN THROUGH THE PERIOD...HOLDING CLOSE TO SEASONAL
AVERAGES.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 335 AM MDT FRI MAY 30 2014
SOME PATCHY MVFR CIGS WILL AFFECT KCDR EARLY THIS MORNING WITH VFR
ELSEWHERE INTO THIS AFTERNOON. SCTD SHOWERS AND TSTMS DVLPG OVER
SE WY THIS AFTERNOON THEN SPREADING EAST INTO THIS EVENING. MORE
WIDESPREAD MVFR/IFR CIGS AND VSBYS OVER THE PLAINS TONIGHT
RESULTING FROM MOIST UPSLOPE FLOW.
&&
.FIRE WEATHER...
ISSUED AT 335 AM MDT FRI MAY 30 2014
PRECIPITATION LIKELY OVER MOST OF THE FORECAST AREA TODAY WITH
POCKETS OF HEAVY RAIN MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
DRIER WEATHER SATURDAY AND SUNDAY BUT ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORM WILL BE AROUND MAINLY IN THE AFTERNOON. ACTIVE
WEATHER PATTERN TO REMAIN IN PLACE WELL INTO NEXT WEEK.
&&
.HYDROLOGY...
ISSUED AT 335 AM MDT FRI MAY 30 2014
NO BIG CHANGES TO THE RIVER FLOOD FORECASTS AS FLOODING WILL
CONTINUE INTO NEXT WEEK FOR SOME RIVERS IN SOUTHEAST WYOMING. THE
GOOD NEWS AND COOLER TEMPERATURES ARE FORECAST OVER THE MOUNTAINS
OF SOUTHEAST WYOMING THIS WEEKEND AND INTO EARLY NEXT WEEK. THIS
WILL SLOW THE SNOWMELT FROM THE MOUNTAINS WHICH SHOULD ALLOW
RIVERS TO DROP SOMEWHAT. THE BAD NEWS AND THE BIGGEST CONCERN AT
THIS POINT IS JUST HOW MUCH RAIN WILL FALL OVER THE MOUNTAINS
TODAY. A HALF INCH OF RAIN IS FORECAST OVER THE SNOWY
RANGES...WHICH IF IT OCCURS WOULD BRIEFLY ACCELERATE SNOWMELT.
SHOULD NOT SEE A BIG REACTION IN RIVER LEVELS AS LONG AS
THUNDERSTORMS DO TRACK OVER THE SNOW RANGE. HAVE ISSUED A FLASH
FLOOD WATCH THROUGH 5 PM THIS AFTERNOON FOR THE POTENTIAL FOR
THUNDERSTORMS OVER THE SNOWY RANGES. ALSO ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN LARAMIE RANGE WHERE HIGH CREEK LEVELS AND A
LARGE WILDFIRE BURN SCAR COULD ALLOW FOR FLASH FLOODING EVEN WITH
RELATIVELY MODERATE RAINFALL TODAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 5 PM MDT THIS AFTERNOON FOR WYZ103-114.
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR WYZ106-115>119.
NE...NONE.
&&
UPDATE...FINCH
SHORT TERM...SML
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...SML
HYDROLOGY...SMLHazardous weather outlook, May 30, 4:09 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 409 AM MDT FRI MAY 30 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>119-311100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 409 AM MDT FRI MAY 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON AROUND THE SOUTHEAST WYOMING MOUNTAINS AND PROCEED EASTWARD ACROSS THE PLAINS THROUGH THE AFTERNOON INTO THIS EVENING. SEVERE STORMS ARE NOT EXPECTED THOUGH A FEW MIGHT PRODUCE GUSTY WINDS AND SMALL HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND THEN BE MORE ISOLATED EARLY NEXT WEEK. SOME STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE PLAINS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:53 AM MDT | Flash Flood Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 17 hr |
Nearby
River Flood Warnings in Wyoming, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.